I have extreme weakness in my neck. It starts the second i get out of bed in the mornings and gets worse as the days go buy. I been taking flexeril for about two days now. Ive been having them for about 3 months when this started and never took them. My symptoms went away for a week or two after lasting for a week or two. Then it came back so i decided to start taking it. Im not denying that i have panic attacks cause i also have xanax and i take them .5 mg once a day. I get rapid heart beats and scared of dying when my neck symptoms get worse. THe weakness in my neck also goes to my upper jaw and have the feeling that i cant move my mouth but can. I have no problems swallowing either. When i take my xanax i start calming down but my neck and mouth still bother me. Since the xanax calms me down i figure i do have panic attacks. I know what is causing them. It is me worring about my neck. I have gone to Dr. several times and they just tell me its stress. How long does it take Flexeril to work? If i can just find out what is wrong with my neck, im sure my panic attacks will go away. I have EKG and MRI and CT scans all show normal, but do have chronic sinusitis. EKG showed 2 leaky valves but said not to worry cause is only cause im too skinny and can be a false reading. ALL blood work was normal except Slightl low levels of potassium. They said it could be cause i sweat alot. I work outside, that is my job. i guess im just asking what can be the cause of my neck weakness and stiffness. Im 27 year old male. Anyhelp at all will be very helpful. I plan on going back to Dr. next week for any test u will Advise me to have. We just had a hurricane hit us so nothing will be open this week. Thank you for your time and help.
Some causes of neck weakness can be motor neuron disease,myasthenia grevis,hyperparathyroidism,guillian barre syndrome and spinal muscular atrophy.
Potassium regulates the neuromuscular activity of the skeletal, cardiac and smooth muscle. So, when the potassium level becomes low, it results in muscle malfunction and muscle twitchings. The normal potassium level in the blood is 3.5 to 5.0 mEq/L (milliequivalent per liter). Treatment is by oral or intravenous potassium supplements.
If the potassium levels in your blood are less than 3.5 mEq/L then pls ask your doctor to start with oral potassium.
Most probably,your symptoms of neck weakness is all panic attack related,but you can discuss the above options with your doctor and get them ruled out.
Take care and do keep us posted on how you are doing.
So you dont think it can be caused by anything to do with my spine. Cause when i stand up It travels down my spine. Ususally just to the shoulder blades but only when i stand. Sometimes the symptoms let up for a few minutes but never completely go away. I will start potassium suplements.
I have already mentioned that spinal muscular atrophy can lead to weakness in the neck.Also compression of the spinal nerves due to any cause like injury,wrong posture,buldging disc,muscle strain etc can cause these symptoms.Diagnosis can be confirmed by x-ray or CT spine and nerve conduction velocity tests.
Pls discuss these options with your doctor.
Hope it helps.Take care and regards.
I just talked to my doctor. She said there is nothing more she can do for me.When i went a couple weeks ago she gave me 4mg methylprednisolone pak. I havent taken it yet cause i didnt want to take all the medicine at once. I didnt know if it would have bad reactions to my xanax whichj i only take when needed. Or my flexeril which i take 3 times a day. I started taking that about 3 days ago and i thought yesterday i was feeling a little better,but today I still have alot neck preasure and weakness in neck and stiffness. Its getting hard to tell the difference of weakness and preasure. Do you think it will be safe to take my prednisone with the flexeril and xanax. And do you think the prednisone will help my symptoms any. Thank you
Corticosteroids may be helpful in decreasing the pain and management of inflammatory conditions or diseases in which the immune system plays an important role but its use in decreasing neck weakness is doubtful.However,it does not show any drug interaction with any of the two drugs that you are taking.
In my opinion,you should get youself thoroughly evaluated and then start with a specific treatment.
Hope it helps. Take care and regards
I had lots of your symptoms too- My left eye was trying to close- like a migraine and my ear ached shooting pains from the jaw- I could barely hold up my head......it was all pinched nerve in neck- muscle spasms- I got the prednisone pack too- I would suggest you get on that and the inflammation will go down if you have save diagnosis as I did- also took Soma for muscle relaxer and saw a chiropractor 3 times a week and massage therapist hour prior (they are in the same office) I was worried about all the expense but my insurance even covered the massages since they were therapeutic- It has been 3 weeks and I am 75% improved. I am on Zoloft, OTC Sam-e, L-tyrosine, for daytime. Try Naprosyn for the inflammation- I take it twice a day. Let us know if you improve
Im not taking soma, but i am taking flexeril which is also a muscle relaxer. and instead of Zoloft i am taking Celexa which is also an antidepressant and anti anxiety. I also have xanax but only take when i need it. My problem is that I have no pain at all. Just severe weakness and some preasure in my upper jaw. Sometimes I just get this general ill feeling. but it only lasts for a few seconds but get it quite a bit. All my weakness goes away when i lay down but still have preasure in upper teeth. Could be from my sinuses. (the preasure) Is Naprosyn an OTC or Prescription?Thanks for the help
Yes i just finished an antibiotic. Flavaquin. I will do that search. all ive searched for was neck weakness. Antibiotic might have helped a little but just with sinus problem. I will try the Naprosyn. Thank you for the ideas
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.